MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SA6AT6
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported with a description of scratched intraocular lens.There was a patient contact.Additional information has been received and stated that lens implanted in operative eye.Lens noted to have a line in the center.The lens was removed during initial procedure.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., d.10., h.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case.Blood and solution was dried on the lens.The optic was cut into two portions, typical of insertion and removal.Both cut optic portions had multiple scratches and cracks on the anterior and posterior sides of the lens.Product history records were reviewed and documentation indicated the product met release criteria.It is unknown if a qualified cartridge was used.The company model, 26.0 diopter lens is only qualified for use with the with the company cartridges.A viscoelastic was indicated which is not qualified with company delivery systems.The reported lens damage was observed.The root cause for the reported damage may be related to a failure to follow the instructions for use (ifu).A non qualified viscoelastic was indicated with an unspecified cartridge.It is unknown if a qualified cartridge used.The company model, 26.0 diopter lens is only qualified for use with the with the company cartridges.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu instructs using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than halfway inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.No additional information has been provided at this time.The file will be reopened if information is provided.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF TORIC ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20514426
Report Number1119421-2024-02059
Device Sequence Number15593308
Product Code HQL
UDI-Device Identifier00380652337472
UDI-Public(01)00380652337472(17)251018(11)201019(10)15109096
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberSA6AT6
Device Lot Number15109096
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date12/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANIKAVISC OVD; UNSPECIFIED CARTRIDGE
Patient Age72 YR
Patient SexFemale